MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 19X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE 19X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305187
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the box has a mix of product with different colored hubs with a bd needle 19x1-1/2 rb.This occurred on 2 separate occasions prior to use.The following information was provided by the initial reporter: it was reported that boxes contained other size needles with different colored hubs.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: three (3) samples were provided by the customer for investigation.The returned samples were returned in unopened blister packs and shelf cartons.The samples were visually examined using unaided vision.It was observed that there were needle assemblies with the incorrect needle hub and needle mixed in with the correct needle assemblies.A device history record (dhr) review was performed on the batch associated with this investigation.The dhr reviews did not reveal any defects or issues reported and no quality notifications were issued.However, during the investigation it was observed that a lot #8020473 of material #8020473 (needle 22 ga 1-1/4in) was being produced at the same time as lot #9031984 of material # 50815 (needle 19ga 1-1/2in) on two (2) needle in process (nip) lines which were located next to each other.During the investigation it was observed that a lot #8020473 of material #8020473 (needle 22 ga 1-1/4in) was being produced at the same time as lot #9031984 of material # 50815 (needle 19ga 1-1/2in) on two (2) needle in process (nip) lines which were located next to each other.Therefore, it is likely that one (1) bag of lot #8020473 of material #8020473 (needle 22 ga 1-1/4in) from nip 5 was placed in the gaylord for lot #9031984 of material # 50815 (needle 19ga 1-1/2in).This gaylord was then packaged on multi vac 4 (mv 4) with the mixed product getting packaged without being noticed.H3 other text : see h.10.

Brand Name
BD NEEDLE 19X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9261977
Report Number1911916-2019-01144
Device Sequence Number2146505
Product Code FMI
UDI-Device Identifier30382903051879
UDI-Public30382903051879
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Catalogue Number305187
Device Lot Number9030812
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;